Drought, Boone
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Boone forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.323, -88.823 (the zone’s center; the record gives no point)
Severe to extreme drought conditions continued across much of north central Illinois through November 2005. Low water levels continued on streams and rivers.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Severe to extreme drought conditions continued across much of north central Illinois through November 2005. Low water levels continued on streams and rivers. The nine months from March 1st 2005 to November 30th 2005, was the driest Spring, Summer and Fall period ever recorded at Chicago Ohare Airport and Rockford Airport. During the nine month period, Chicago Ohare measured 16.54 inches of rain. Normal rainfall during that same nine month period is 30.46 inches. Rockford Airport measured 17.83 inches for the nine month period. Normal rainfall during that same nine month period is 31.82 inches.During November 2005, many locations received near normal or above normal monthly rainfall. Some of the lowest totals include Channahon in Grundy County, 1.54 inches; Joliet in Will County, 2.00 inches; Paw Paw in Lee County, 2.00 inches; Peru in LaSalle County, 2.03 inches; Romeoville in Will County, 2.04 inches; Mendota in LaSalle County, 2.05 inches; Earlville in LaSalle County, 2.07 inches; Oregon in Ogle County, 2.12 inches; Plano in Kendall County, 2.18 inches; Wheaton in Dupage County, 2.19 inches; Chicago Ohare Airport in Cook County, 2.31 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Oct 31, 5:50 PM CST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 550 PM CST MON OCT 31 2005 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... FORECAST REMAINS IN GOOD SHAPE...AND NO BIG COURSE CHANGES NEEDED. SHORT TERM FOCUS REMAINS ON PRECIP TONIGHT WITH TROUGH AXIS AND WEAK COLD FRONT PUSHING THROUGH THE CENTRAL U.S. STRONG UPPER JET PLUNGING ACROSS ROCKIES RESULTING IN AMPLIFICATION OF UPPER FLOW ACROSS CENTRAL NORTH AMERICA. MID LEVEL TROUGH AXIS MOVING INTO MISSISSIPPI VALLEY THIS AFTERNOON...WITH NOTABLE SHORT WAVE/VORT MAXIMA IN BASE OF TROUGH LIFTING OUT OF SOUTHERN PLAINS INTO LOWER MO/OH VALLEYS. AREA OF PRECIP SPREADING EAST/NORTHEAST OF THIS FEATURE INTO MUCH OF CENTRAL IL AT 2 PM...GENERALLY ALONG AND SOUTH OF A FORT MADISON IOWA TO PONTIAC ILLINOIS LINE...THOUGH LOOP OF MOSAIC RADARS AND VARIOUS MODEL FORECASTS INDICATE NORTH EDGE OF PCPN TO MOVE INTO ROUGHLY THE I-80 CORRIDOR THIS EVENING. MODEL TIME SECTIONS AND SOUNDINGS THEN INDICATE SUBSIDENCE AND DRYING BEHIND TROUGH AXIS/COLD FRONT AFTER 06Z...THUS EXPECT EVE PRECIP THEN CLEARING LATE. WEAK SURFACE RIDGING ACROSS FORECAST AREA ON TUESDAY...AS MAIN JET LIFTS WELL NORTH AND SERIES OF WEAK SHORT WAVES RIPPLE THROUGH FLOW OVER UPPER MIDWEST. THIS EXPECTED TO KEEP WEATHER TRANQUIL FOR EARLY NOV...WITH PLENTY OF SUNSHINE AND DRY AIRMASS IN PLACE. GOOD MODEL AGREEMENT BETWEEN LONGER RANGE GFS/GEM AND NOGAPS WITH BROAD UPPER RIDGE DEVELOPING OVER EASTERN HALF OF CONUS FROM MID WEEK ON...SETTING UP MUCH WARMER WX LATE IN THE WEEK. FCST 850 HPA TEMPS CLIMB TO +12 TO +14 DEG C RANGE AS STRONG WAA DEVELOPS ON 50 KT 850 HPA FLOW WED NGT INTO THURS...THUS HAVE MAINTAINED CONTINUITY OF PREVIOUS FORECAST WITH TEMPS PUSHING INTO 70S THURS WITH LONGER TERM MEX GUIDANCE MAXES FOR THURSDAY EDGING HIGHER WITH EACH RUN. DRY COLD FROPA EXPECTED EARLY FRIDAY...THOUGH NOT TOO MUCH COOLING AS FRONT STALLS JUST SOUTH OF THE FORECAST AREA. UPPER FLOW THEN REAMPLIFIES LATE IN THE WEEK...WITH MODELS REMAINING IN AGREEMENT IN DEVELOPING NEGATIVELY TILTED SHORT WAVE TROUGH AND STRONG SURFACE LOW PRESSURE SYSTEM WHICH MOVE ACROSS IL/IND SAT NIGHT AND SUNDAY. THUS HAVE ADDED CHC POPS SAT INTO SUN AS STALLED FRONT DEVELOPS INTO WARM FRONT AND SYSTEM LIFTS THROUGH AREA. SOME POTENTIAL FOR DRY SLOTTING TO AFFECT SOME PARTS OF CWA...OTHERWISE MIGHT GO HIGHER FOR POPS...BUT DAY 6/7 TOO FAR OUT FOR MUCH DETAIL. RATZER && .AVIATION... FOR 00Z TAFORS... AREA OF -RA EXTENDS JUST ABOUT TO ORD AND DPA AND AREAS TO S. AS MID LEVEL TROUGH LINE APPROACHES PCPN WILL EDGE EASTWARD BUT WILL LEAVE -RA PREVAILING AR ORD...MDW AND DPA FOR A FEW HRS BEFORE SLOW IMPROVEMENT. CIGS NOT BAD...GENLY IN THE 15-25 RANGE ALTHOUGH VSBY FALLS TO 3-4 MI IN OR NEAR PCPN AREA. WITH MORE NW WIND COMPONENT THROUGH THE NIGHT DRIER AIR SHOULD BOOST VSBYS ABOVE 6NM BY OR BEFORE MIDNIGHT MOST SPOTS. CLEARING EXPECTED DURING THE NIGHT WITH VRF CONDS TUESDAY. RIDGE LINE PASSES ON TUE WITH SFC WINDS REVERTING TO SW AGAIN DURING THE AFTN. KML && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CST MON OCT 31 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-011200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CST MON OCT 31 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-011200- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CST MON OCT 31 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480178, 5480179, 5480180, 5480181, 5480182, 5480183, 5480184, 5480185, 5480186, 5480187, 5480188, 5480189, 5480190, 5480191, 5480192.